Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 158, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 25, 2025, 3:02 AM EDT for Gallia County, Lawrence County, Ohio; Mason County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2025, 3:02 AM EDT (07:02 UTC)
- Expired
- Sep 25, 2025, 6:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Lawrence County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
800
WGUS51 KRLX 250702
FFWRLX
OHC053-087-WVC053-251000-
/O.NEW.KRLX.FF.W.0158.250925T0702Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
302 AM EDT Thu Sep 25 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southeastern Gallia County in southeastern Ohio...
Southeastern Lawrence County in southeastern Ohio...
West Central Mason County in western West Virginia...
* Until 600 AM EDT.
* At 302 AM EDT, Doppler radar and automated rain gauges indicated
showers producing heavy rain across the warned area. Between 1.5
and 2 inches of rain have fallen. Additional rainfall amounts of
0.2 to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain showers.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gallipolis and Gallopolis Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
3884 8215 3876 8210 3864 8225 3863 8232
3847 8253 3847 8259
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPY2 follow-up statements
834
WGUS71 KRLX 250851
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
451 AM EDT Thu Sep 25 2025
OHC053-087-WVC053-251000-
/O.CON.KRLX.FF.W.0158.000000T0000Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-Mason WV-
451 AM EDT Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING FOR SOUTHEASTERN GALLIA, SOUTHEASTERN LAWRENCE AND WEST
CENTRAL MASON COUNTIES...
At 451 AM EDT, Doppler radar and automated rain gauges indicated
that between 1.5 and 2.5 inches of rain have fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy showers.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Gallipolis and Gallopolis Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
3884 8215 3876 8210 3864 8225 3863 8232
3847 8253 3847 8259
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPY964
WGUS71 KRLX 250954
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
554 AM EDT Thu Sep 25 2025
OHC053-087-WVC053-251004-
/O.EXP.KRLX.FF.W.0158.000000T0000Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-Mason WV-
554 AM EDT Thu Sep 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING
FOR SOUTHEASTERN GALLIA, SOUTHEASTERN LAWRENCE AND WEST CENTRAL
MASON COUNTIES...
Flood waters are receding, so the Flash Flood Warning is being
allowed to expire. However, motorists should continue to exercise
extreme caution and be prepared for water or debris remaining on
roadways. Please continue to heed remaining road closures.
Keep attuned to the weather this morning. Additional rainfall is
moving into the area. Additional Flash Flood Warnings may be needed
later this morning.
&&
LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
3884 8215 3876 8210 3864 8225 3863 8232
3847 8253 3847 8259
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:02 AM EDT, 2 hours earlier.
Area forecast discussion, Sep 25, 1:02 AM EDT, 2 hours before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 102 AM EDT Thu Sep 25 2025 .SYNOPSIS... Expect showers/storms through today with cold frontal passage expected by early Friday. Activity remains a possibility through the weekend as a few upper level disturbances pass by. && .NEAR TERM /THROUGH TONIGHT/... As of 100 AM Thursday... Today focus turns to a synoptic feature that will provide unsettled weather to the area for most of this period. This feature is a quasi-stationary frontal boundary which will or is forecast to inch toward the area and pass through eventually by the end of this period. PoPs will be high through the morning and afternoon but will taper off by the evening and subsequently end by late tonight. Thunderstorm potential will be during the morning and afternoon at which point the chances will be slightly higher with modest instability and shear which could promote some stronger convection with heavier rain rates. The main threat will be flash flooding as we are elevated for excessive rainfall. PWATs are down some from the previous day to 1.5 inches and DCAPE is a lot higher than the previous day therefore heavy downpours will have potential to come to fruition. Over the last day or so areas along the Ohio River and northwest of there are the areas that received the most rainfall amounts. This will be a hot spot for flash flooding potential more than the other areas and especially along the mountains who have had less rainfall totals as well as having higher flash flood guidance today. Temperatures today will rise to average for this time of year and overnight lows will drop only to above average as cloudy conditions will prevail. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 1215 AM Thursday... Although a cold front will have already moved east of the area by Friday morning, an upper trough will push through the region. With some lingering moisture in the mountains and southern counties, these areas could see some showers. Models show that as the upper trough pulls away from the region, it leaves behind a cut off low over the southeast United States. This upper low will push some moisture back into the area, allowing for chances of showers and possible a few thunderstorms Friday night through the weekend. The best chances for this precipitation will be over the mountains and southern counties. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1215 AM Thursday... Models show the upper level low continuing to be near the area through Monday. This will allow for the chances of showers and possibly thunderstorms, with the best chances over the mountains and southern counties. The low finally shifts away from the region on Tuesday, although lingering moisture means that some showers can still not be ruled out. Models finally show high pressure building in for Wednesday, providing mostly dry weather. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... As of 130 AM Thursday... Conditions will progressively deteriorate through the overnight and morning hours with some IFR at times under heavy shower activity. CIGs will then lift slight to MVFR or better by the afternoon as a frontal passage commences. By late afternoon VFR should come to light however it will be short lived as guidance has widespread VIS restrictions along with low stratus inundating the area overnight tonight. Winds will be southwesterly today and then changing direction as frontal passage takes palace to where winds will be out of the northwest but then to light and variable tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of rainfall and associated restrictions will likely vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 09/25/25 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H M H M M H L M HTS CONSISTENCY L M H H M M M H M M L M BKW CONSISTENCY M L H H M H H H H M M M EKN CONSISTENCY H H M L L L L L L L L M PKB CONSISTENCY H H M M H M H H H H H H CKB CONSISTENCY M H M L L L L M M H M H AFTER 06Z FRIDAY... IFR is possible at night with low stratus and/or fog through the weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JZ NEAR TERM...JZ SHORT TERM...RPY LONG TERM...RPY AVIATION...JZ
In the hours before
Special weather statement, Sep 25, 1:30 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
130 AM EDT Thu Sep 25 2025
KYZ101-103-250615-
Boyd-Greenup-
130 AM EDT Thu Sep 25 2025
...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS IN NORTHWESTERN BOYD
AND SOUTHEASTERN GREENUP COUNTIES...
Locations impacted include...
Ashland, Naples, Flatwoods, Russell, Raceland, Worthington,
Bellefonte, Westwood, and Summit.
Heavy rain will cause rapid rises on streams and creeks to near
bankfull. This may cause ponding of water on roadways and water
problems in low-lying areas.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3856 8273 3854 8270 3847 8263 3837 8282
3842 8287
TIME...MOT...LOC 0528Z 234DEG 20KT 3843 8283
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:39 AM EDT | Flash Flood Warning | RLX | Lawrence | 7 hr |
| Sep 25, 2:08 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 7 hr |
| Sep 25, 8:49 AM EDT | Areal Flood Warning | RLX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.